Twisted Torus Links and the General Braid

  • Eric J Hanson Brandeis University
  • Max Zhou UCLA
  • Brandy G Doleshal Sam Houston State University
  • Taylor E Martin Sam Houston State University

Abstract




Birman and Kofman define the twisted torus links as the closure of a certain braid. We show that we can find another braid representation of twisted torus links, which we call the general braid. Using the general braid, we are able to determine the number of components of some twisted torus links as well as classify the link type of several twisted torus links.




Author Biographies

Eric J Hanson, Brandeis University

Graduate Student, Department of Mathematics

Max Zhou, UCLA

Graduate Student, Department of Mathematics

Brandy G Doleshal, Sam Houston State University

Professor, Department of Mathematics and Statistics

Taylor E Martin, Sam Houston State University

Professor, Department of Mathematics and Statistics

Published
2018-09-07
How to Cite
HANSON, Eric J et al. Twisted Torus Links and the General Braid. Minnesota Journal of Undergraduate Mathematics, [S.l.], v. 4, n. 1, sep. 2018. ISSN 2378-5810. Available at: <https://mjum.math.umn.edu/index.php/mjum/article/view/71>. Date accessed: 23 oct. 2019.
Section
Articles